Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Heart patient, cloudy and smelly urine. Taken Norfloxacin. Reason for recurrence of UTI?

Respected Sir, With due respect, I would like to inform you that my father, Mr. Premananda Chatterjee, is a heart patient. He has been taking treatment since 2007 at Apollo Hospital. I am giving the brief information about the patient for your kind advice. Current patient’s age:-69years. History and Symptoms:- He had undergone Cystoscopy for multiple strictures by Dr. Murali Venkataraman on 02-03-2007 Apollo Hospital. He had undergone open heart surgery and his Mitral and Arotic valves were replaced by bio-prosthetic valves on 19-06-2007 at Apollo Hospital. He had under gone TURP (prostatesurgery) at kolkata on 06-02-08 without SBE prophylaxes. As a result he had suffered SBE. After taking long time antibiotics from Apollo Hospital he was completely quire. On 17-05-10 his Cystoscopy was done at Kolkata Ruby Hospital with adequate SBE prophylaxis according to cardiologist . Before 1 year, he had under gone Perineal Urethrotomy due to Pan Urethrel Stricture with SBE prophylaxis at Apollo Hospital, Chennai. After that, he has been suffering recurrence UTI and it was treated according to cardiologist. Recently he has been suffering for last 10 days with UTI. Urine C/S was done. The following medicines were found sensitive. Report: Bacterial Name: Escherichia coli Colony count: 1, 20,000 Highly sensitive medicine: Cefixime 5mcg Lomefloxacin 10mcg cefotaxime 30 mcg cefuroxime 30mcg amikacin 10 mcg norfloxacin 30mcg Erythromycin 15mcg gentamicin 10 mcg azithromycin 15 mcg kanamycin 30 mcg gatifloxacin 10 mcg According to doctor advice, he has been taking oral medicine norfloxacin 400mg BD from last 9 days. 2 days before again his urine C/S was done but large volume of pus Cell are still present and culture shows no growth. But till now his urine is cloudy and smelly. Although his temperature is normal and compare to previous the smell and color of his urine is better after taking the antibiotics. Recently doctor add another antibiotic cefuroxime 500 mg oral BD for seven days along with norfloxacin. Some time (once a day or once after 2 days) during uterine, white color some particles (like cough) is emitting with urine. His serum creatine is with in normal range but urine RE report shows that albumin (+) and sediment (trace). After taking both antibiotics, he is feeling better. As he is a high risk patient, please give me some suggestion of the following questions: 1) What are the reasons of recurrence UTI and how it will be prevented? 2) During uterine, white color some particles (like cough) is emitting with urine. What is this? Is it harmful? 3) Will he continue the same medicine with same dose or not? Now, he was taking the following medicines: Tab Nebicard 2.5mg, OD Tab Cilacar 5mg, OD Tab Veltum F OD Tab Clavix 75mg, OD Tab Aztor-EZ 10 OD Tab Calcium Sandoz OD Tab Norfloxacin 400mg BD Tab cefuroxime 500 mg BD I shall be highly obliged to you, if you kindly give me suggestion. Thanking you sir. With regards -- Bijoy Chand Chatterjee Research Scholar,
Asked On : Thu, 13 Sep 2012
Answers:  1 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Urologist 's  Response
Jul 2016
Thanks for your query and feel very sorry for your father for his suffering.First of all is his perineal urothrostomy opening functioning well? Does he passing urine freely through new opening?Since he has undergone valve replacement surgery and had very bad stricture of the urethra one has to consider about Buccal Mucosa Urrthroplsty with high risk(.In this operation structured segment of urethra is replaced by patient's own buccal mucosa )and results are satisfactory and longer lasting.As he is getting repeated attacks of urinary infection and has to take multiple Antibiotics You can think of an option of permanent Suprapubic which he will have a catheter placed in Bladder through a small hole in the bladder and the bladder will be drained continually This prevents repeated infection.and will not have to take antibiotics which themselves have side effects.
Answered: Tue, 18 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor